Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 21, 1998, 5:31 PM EDT for Orange County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1998, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 21, 1998, 6:20 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Orange County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WUUS01 KMLB 212131 RRA
SVRMLB
FLC095-212220-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT SUN JUN 21 1998
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN EAST CENTRAL FLORIDA
* UNTIL 620 PM EDT
* AT 530 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER UNION PARK AND UNIVERSITY PARK.
MOVEMENT WAS NEARLY STATIONARY.
* OTHER STORMS WITH DAMAGING WINDS AND HAIL WILL LIKELY FORM OVER
ORANGE COUNTY THROUGH 630 PM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:25 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 21, 2:25 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT SUN JUN 21 1998 WITH SEA BREEZE PASSAGE TWO HOURS AGO...HAVE HAD THE PLEASURE OF WATCHING THE TEMP DROP FROM 96F TO 89F...ONLY TO SEE IT RISE BACK UP TO CURRENT READING OF 97F AND TIE RECORD FOR THE DATE. CAN 98F BE FAR BEHIND? CHECK THAT...97.7F JUST BROKE THE RECORD. ABSOLUTELY AMAZING WHAT THE LACK OF SOIL MOISTURE CAN DO. THIS IS NOT THE FIRST TIME DURING THIS HEAT WAVE THAT A RECORD HAS BEEN ACHIEVED IN THIS MANNER. MODELS KEEP THE SURFACE TO 700MB RIDGE AXIS ACROSS CENTRAL PENINSULA THROUGH 48 HOURS...WITH AXIS BECOMING MORE WELL DEFINED WITH TIME (EASTERLIES INCREASE OVER STRAITS AND WESTERLIES OVER GA/NORTH FL). 250MB TROF IN THE GOMEX MINORS OUT WITH TIME. IN A NUTSHELL...WEATHER PROBABLY WON'T CHANGE ALL THAT MUCH MON OR TUE. FAVOR A 30 POP ALONG THE COAST WITH A 40 INLAND AND HIGHER EVENING POPS INLAND WITH ONLY ISOLD//SLGT CHANCE ALONG COAST. TEMPS L-M90S AND M-U90S INLAND AS PERSISTENCE CONTINUES TO PUMMEL MOS. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:18 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 47 min |
| Jun 21, 3:57 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 48 min |
| Jun 21, 4:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 51 min |
| Jun 21, 4:35 PM EDT | Tornado Warning | MLB | Brevard | 30 min |
| Jun 21, 6:42 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.